Alert archive / North Dakota / Wind Chill Warnings in 2009
Wind Chill Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 15, 2009, 4:10 AM CST for 7 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 4:10 AM CST (10:10 UTC)
- Expired
- Jan 15, 2009, 11:24 AM CST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 151011 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CST THU JAN 15 2009 ...A WIND CHILL WARNING IS IN EFFECT FOR NORTH CENTRAL NORTH DAKOTA UNTIL NOON CST... .BITTERLY COLD TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW COMBINED WITH WINDS AROUND 10 MPH WILL DROP THE WIND CHILL TEMPERATURES TO 50 BELOW TO 65 BELOW THIS MORNING. WIND CHILLS THIS LOW WILL CREATE DANGEROUS CONDITIONS FOR OUTDOOR ACTIVITIES UNLESS PROPERLY DRESSED. FROST BITE OR HYPOTHERMIA AND POSSIBLY DEATH CAN OCCUR UNLESS PROPER PRECAUTIONS ARE TAKEN. TRAVELERS SHOULD CARRY A WINTER SURVIVAL KIT AND ALERT OTHERS OF YOUR TRAVEL PLAINS. IF YOU BECOME STRANDED STAY WITH YOUR CAR. CONDITIONS WILL IMPROVE BY LATE MORNING AS TEMPERATURES WARM. NDZ002>005-010>013-151800- /O.NEW.KBIS.WC.W.0002.090115T1010Z-090115T1800Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY 410 AM CST THU JAN 15 2009 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD TEMPERATURES BETWEEN 25 AND 40 BELOW COMBINED WITH WINDS AROUND 10 MPH WILL DROP THE WIND CHILL INDEX TO 50 TO 65 BELOW THIS MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
1 follow-up statement
000 WWUS43 KBIS 151724 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1124 AM CST THU JAN 15 2009 NDZ002>005-010>013-151830- /O.CAN.KBIS.WC.W.0002.000000T0000Z-090115T1800Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY 1124 AM CST THU JAN 15 2009 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL WARNING. HOWEVER INCREASING SOUTH WINDS WILL KEEP WIND CHILLS IN THE 25 TO 35 BELOW RANGE IN SOME LOCALES. $$ RSL
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 2:54 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 15, 2:54 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 254 AM CST THU JAN 15 2009 .SYNOPSIS... A VERY STRONG ARCTIC RIDGE BUILDING INTO THE NORTHERN PLAINS IS RESPONSIBLE FOR NEAR RECORD COLD OVER WESTERN AND CENTRAL NORTH DAKOTA...BUT THE BELOW AVERAGE TEMPERATURES SHOULD BE SHORT LIVED AS THE HIGH PLOWS SOUTHEASTWARD. ALOFT...NUMERICAL GUIDANCE CONTINUES TO ADVERTISE A BRIEF BREAKDOWN OF THE PERSISTENT POSITIVE PACIFIC NORTH AMERICAN FLOW PATTERN AS THE WESTERN NORTH AMERICAN RIDGE BECOMES PROGRESSIVE AND MOVES INTO THE HIGH PLAINS. THIS SHOULD RESULT IN A WELCOME WARMUP FOR THE DAKOTAS. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT THE MODELS ARE IN AGREEMENT MAKING THIS THE LAST OF A LONG STRING OF VERY COLD DAYS. THE ARCTIC HIGH PRESSURE SYSTEM OVER CENTRAL NORTH DAKOTA THIS MORNING WILL SHIFT EAST AS A SURFACE TROUGH/WARM FRONT MOVES FROM THE LEE OF THE ROCKIES EAST. THIS WILL LEAD TO TEMPERATURE PROBLEMS TONIGHT AS IT APPEARS THAT AS WARM ADVECTION DEVELOPS IN THE WEST THIS AFTERNOON AND TONIGHT...CLOUDS WILL BEGIN SPREADING ACROSS THE STATE FROM THE WEST. THIS PUTS THE TEMPERATURE TREND AND FRIDAY MORNING LOWS IN QUESTION AND FOR NOW WILL GO WITH A DIURNAL TREND CENTRAL...BUT MODIFIED WARMING TREND WEST. THE GFS BUFFER SOUNDINGS FOR BOTH WILLISTON AND DICKINSON SHOW A LOW LEVEL LAYER ABOVE FREEZING BY 12Z FRIDAY MORNING. CONSEQUENTLY...WILL ADD A SLIGHT CHANCE OF LIGHT SNOW WEST EARLY TONIGHT...AND A SLIGHT CHANCE OF LIGHT SNOW OR LIGHT FREEZING RAIN AFTER MIDNIGHT AND WILL TREND THE SLIGHT CHANCE OF PRECIP ACROSS THE STATE ON FRIDAY. BY FRIDAY NIGHT WITH THE TROUGH TO THE LOW LEVEL FLOW TURNS MORE NORTHERLY...ENDING ANY CHANCE FOR FREEZING PRECIP...BUT KEEPING A SLIGHT CHANCE OF PRECIP ACROSS THE EASTERN COUNTIES SATURDAY. TEMPERATURES FRIDAY AND SATURDAY SHOULD CONTINUE TO BE BELOW NORMAL NORTHEAST...BUT WELL ABOVE THOSE OF THE PAST FEW DAYS...AND ABOVE NORMAL SOUTHWEST WHERE THERE IS THE LEAST SNOW. .LONG TERM...SUNDAY THROUGH THURSDAY... THERE IS ABOVE AVERAGE AGREEMENT WITH THE EASTWARD ADVANCEMENT OF WARMER TEMPERATURES AS THE WESTERN NORTH AMERICAN RIDGE BECOMES PROGRESSIVE AND SHIFTS INTO THE HIGH PLAINS BY TUESDAY. HOWEVER...UNCERTAINTY BECOMES GREATER THAN AVERAGE BY LATE TUESDAY AS UPSTREAM TROUGHING OVER THE EASTERN PACIFIC IS SORTED OUT BY NUMERICAL GUIDANCE. WHILE THE 00 UTC ECMWF HAS TRENDED TOWARD THE 00 UTC GFS SOLUTION IN TERMS OF SLIGHTLY MORE PHASING BETWEEN NORTH AND SOUTH BRANCHES OF THE WEST COAST TROUGH...00 UTC GEFS MEMBERS SUPPORT BOTH PHASED AND SPLIT SOLUTIONS. THE UNCERTAINTY AFFECTS THE NORTH DAKOTA FORECAST BECAUSE OF SHORTWAVE IMPULSES THAT MAY OR MAY NOT EJECT INTO THE NORTHERN PLAINS IN ADVANCE OF THE TROUGH. WITH SUCH LOW PREDICTABILITY...WILL USE A BLEND OF AVAILABLE GUIDANCE AND RELY HEAVILY ON CONTINUITY UNTIL ENVELOPE OF POSSIBLE SOLUTIONS SHRINKS AND MODELS CONVERGE ON A SOLUTION. && .AVIATION... A FRIGID HIGH PRESSURE SYSTEM HAS SHIFTED SOUTHEASTWARD INTO SOUTH DAKOTA THIS MORNING...LEAVING CLEAR SKIES AND COLD CONDITIONS WITH PATCHY FOG ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN ITS WAKE. WITH THE EXCEPTION OF SOME IFR/LIFR VISIBILITIES IN FOGGY AREAS LIKE WILLISTON...EXPECT VFR CONDITIONS FOR THE REGION UNTIL THIS EVENING...WHEN A SLIGHT CHANCE OF SNOW SPREADS FROM WEST TO EAST ACROSS NORTH DAKOTA. IN ANY SNOW SHOWERS THAT DO FORM...MVFR CEILINGS ARE POSSIBLE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/SCHECK
Hazardous weather outlook, Jan 14, 4:13 AM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CST WED JAN 14 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CST WED JAN 14 2009 /313 AM MST WED JAN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT COLD ARCTIC AIR COMBINED WITH NORTH WINDS AROUND 10 MPH WILL CAUSE WIND CHILLS TO DROP TO 25 TO 40 BELOW WEST AND CENTRAL THIS MORNING. WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA THIS MORNING... CONTINUING IN CENTRAL NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.